Alert archive / Virginia / Flood Watches in 2025

Flood Watch 21, NWS Blacksburg, VA

July 31, 202510 counties in Virginia

NWS Blacksburg, VA issued this flood watch at Jul 31, 2025, 12:44 PM EDT for 10 counties in Virginia. It took effect at Jul 31, 2025, 8:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jul 31, 2025, 12:44 PM EDT (16:44 UTC)
In effect from
Jul 31, 2025, 8:00 PM EDT
Expired
Jul 31, 2025, 7:52 PM EDT
In force
Issued by
NWS Blacksburg, VA
Flood severity
None

Counties Amherst County, VA, Appomattox County, VA, Bedford County, VA, Botetourt County, VA, Buckingham County, VA, Campbell County, VA, City of Buena Vista, VA, City of Lexington, VA, City of Lynchburg, VA, Rockbridge County, VA

The radar

The Roanoke radar (KFCX), 108 km from the middle of the area, began a volume at 16:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 4.7 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2025-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 495 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2025-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
495 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
562 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

601 
WGUS61 KRNK 311644
FFARNK

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Blacksburg VA
1244 PM EDT Thu Jul 31 2025

VAZ023-024-034-035-045>047-010100-
/O.NEW.KRNK.FA.A.0021.250801T0000Z-250801T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-
Buckingham-
Including the cities of Fincastle, Lynchburg, Appomattox,
Amherst, Buena Vista, Bedford, and Lexington
1244 PM EDT Thu Jul 31 2025

...FLOOD WATCH IN EFFECT FROM 8 PM EDT THIS EVENING THROUGH LATE 
TONIGHT...

* WHAT...Flooding caused by excessive rainfall is possible.

* WHERE...Portions of central, south central, and west central 
  Virginia, including the following counties, in central Virginia, 
  Amherst, Appomattox, Buckingham and Campbell. In south central 
  Virginia, Bedford. In west central Virginia, Botetourt and 
  Rockbridge.

* WHEN...From 8 PM EDT this evening through late tonight.

* IMPACTS...Excessive runoff may result in flooding of rivers, 
  creeks, streams, and other low-lying and flood-prone locations.

* ADDITIONAL DETAILS...
  - Slow moving thunderstorms producing very heavy rainfall on
    already saturated soils will result in increased flash
    flooding potential across the watch area.
  - http://www.weather.gov/safety/flood

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be alert for possible Flood 
Warnings. Those living in areas prone to flooding should be prepared 
to take action should flooding develop.

&&

$$

BMG
1 follow-up statement
965 
WGUS61 KRNK 312352
FFARNK

Flood Watch
National Weather Service Blacksburg VA
752 PM EDT Thu Jul 31 2025

VAZ023-024-034-035-045>047-010100-
/O.CAN.KRNK.FA.A.0021.250801T0000Z-250801T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Botetourt-Rockbridge-Bedford-Amherst-Campbell-Appomattox-
Buckingham-
Including the cities of Amherst, Buena Vista, Fincastle,
Appomattox, Lexington, Lynchburg, and Bedford
752 PM EDT Thu Jul 31 2025

...FLOOD WATCH IS CANCELLED...

The Flood Watch is cancelled for portions of central, south central, 
and west central Virginia, including the following areas, in central 
Virginia, Amherst, Appomattox, Buckingham and Campbell. In south 
central Virginia, Bedford. In west central Virginia, Botetourt and 
Rockbridge.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

11

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flood watch went out at Jul 31, 3:55 AM EDT, 8 hours 49 minutes earlier.

Area forecast discussion, Jul 31, 3:55 AM EDT, 8 hours 49 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
355 AM EDT Thu Jul 31 2025

.SYNOPSIS...
High pressure will gradually weaken as a cold front enters the
area tonight from the north. Expect widespread showers and
thunderstorms this afternoon and evening, with some
redevelopment of showers and thunderstorms for Friday as the
front slows down to our south. This activity will bring very
heavy rainfall at times. Temperatures begin to cool down Friday
into the weekend with a few mostly dry days.

&&

.NEAR TERM /THROUGH FRIDAY/...
As of 245 AM EDT Thursday...

Key Messages:

1) Showers and thunderstorms are expected again today and
tonight as a cold front shifts south. Very heavy rainfall is
the main concern.

2) One more hot and humid day, but short of heat advisory
criteria.

This morning, Bermuda high pressure was located over FL and the
east GA/Carolinas coastlines. This feature will dip farther
south today as a broad trough encompasses much of the eastern
CONUS. A couple areas of vorticity maxima, one originating from
the Gulf Coast, and the other associated with the leading edge
of the upper trough, will impact the Mid Atlantic today and
tonight. A very slow moving summertime front will begin to
impinge on our area from the north, arriving tonight.

The increased forcing for ascent along with a very moist and hot
air mass will trigger additional rounds of showers and storms
beginning around noon and lasting through tonight. PWATs and
specific humidity values are 2 to 3 standard deviations above
normal according to NAEFS throughout much of the atmospheric
column. PWATs will range from about 1.6 inches in SE WV to
around 2.1 inches in northern NC and Southside VA today. This
combined with slow storm motions between 5 to 15 kts, training
storms, and deep warm cloud depths ahead of the cool front will
produce another day of efficient and very heavy rainers. Expect
total rainfall amounts to be between a quarter inch to pockets
of 2+ inches, with higher amounts over the terrain. This will
mean flash and urban and small stream flooding will be the
biggest concerns once again.

Instability looks to remain shy of 1500 J/kg, and shear will be
marginal with relatively weak updrafts (straight up/straight
down), so not expecting severe winds. In fact, the stronger
storms and heaviest rains will be along the front to our north
this afternoon, with parts of NE VA, PA, MD, and CT seeing the
worst of it.

The front arrives tonight, and will slow over the piedmont of NC
overnight, clearing the area by morning. Dense fog, warm
temperatures, and some stratus for the mountains are forecast
again Friday morning with most areas having seen rain.

As far as temperatures, the mountains will be in the 80s again
today, with the piedmont seeing temperatures in the low 90s.
Heat index values will peak in the lower 100s for perhaps an
hour or two in a few spots east of a Lynchburg to Danville line,
but overall we will be shy of the required 105 heat index for
needed for an advisory east of the Blue Ridge.

Confidence in the near term is moderate to high.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/...
...As of 315 AM EDT THURSDAY...

Key Messages:

1) Showers and storms on Friday, lesser chance over the weekend

2) Cooler temperatures through the weekend

On Friday, a trough axis associated with the front which passed
through the region on Thursday will settle overhead. This will
provide another afternoon and evening with widespread storm coverage
and the potential for heavy rain and flooding concerns, as there
will still be plenty of available moisture. PWATs will still be
above normal even in the wake of a front, with most of the area
having a PWAT > 1.75".

Saturday will be a little less active as we lose some moisture, and
the trough axis is not so ideally located. Showers and storms will
be most likely to form over the NC High Country and foothills, as
well as the Grayson Highlands, but a few scattered showers could
still reach further north into VA. The bigger story for Saturday
will be the long-awaited arrival of much cooler temperatures and
lower dewpoints. Highs in the 60s and 70s, and heat indices of
similar values will be a reprieve from the muggy heat of the
previous week. Sunday will be quite similar to Saturday, with a few
less showers as high pressure descends from our north closer to the
forecast area. The high will begin to establish a bit of a wedge
pattern as it enters and settles into PA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
...As of 345 AM EDT THURSDAY...

Key Messages:

1) Cooler temperatures persist, but moderate back towards normal
during the week

2) Wedge eroded by midweek front

Temperatures will remain cooler than they have been of late, with
some assistance from a weak wedge forming due to a surface high to
the northeast of the forecast area. However, temperatures will be
moderating slowly back towards normal during the week. Rain chances
will be low to start the week, but as a front advances through the
TN Valley, it will begin to move off  the high pressure area and
erode the wedge, increasing rain chances daily throughout the week.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
As of 250 AM EDT Thursday...

Rain showers with some embedded thunderstorms were moving up
from central NC this morning along with a weak short wave and
weak LLJ. This should stay away from TAF sites and gradually
weaken as it moves north. LIFR to MVFR ceilings and visibilities
in fog and stratus will continue this morning, improving around
14Z for a few hours. Additional +TSRA will develop around noon
near BLF and LWB, and a little later for the remaining TAF
terminals. This will continue into the evening, and will
gradually weaken after 01/02Z. A front will push N to S across
the area late tonight, with some clearing possible in the NC
piedmont. Otherwise, expect dense fog and stratus once again
through mid morning Friday.

Southerly winds today become northerly tonight into Friday.

.EXTENDED AVIATION OUTLOOK...

A deepening trough overhead and the proximity of the front and
plenty of moisture will trigger more showers and storms for
Friday and Friday night. Should see additional widespread
fog/some stratus Friday morning, then VFR expected for the most
part Saturday through Monday. May see a few isolated afternoon
storms over the southern Blue Ridge during that time.

Winds turn more ENE for the weekend through Monday.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...SH
NEAR TERM...SH
SHORT TERM...VFJ
LONG TERM...VFJ
AVIATION...SH
Hazardous weather outlook, Jul 31, 6:02 AM EDT, 6 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
602 AM EDT Thu Jul 31 2025

NCZ005-VAZ007-009>014-017>020-022>024-033>035-043-WVZ042>044-507-508-
011015-
Rockingham-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Floyd-
Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge-Franklin-
Bedford-Amherst-Henry-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
602 AM EDT Thu Jul 31 2025

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia, south central Virginia, southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...Today and tonight.

There is a Marginal Risk of Excessive Rainfall leading to localized
flash flooding today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk of Excessive Rainfall leading to localized
flash flooding Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report any flooding in their area.

NCZ001>004-018>020-VAZ015-016-032-011015-
Ashe-Alleghany NC-Surry-Stokes-Watauga-Wilkes-Yadkin-Grayson-Carroll-
Patrick-
602 AM EDT Thu Jul 31 2025

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina and southwest Virginia.

.DAY ONE...Today and tonight.

There is a Marginal Risk of Excessive Rainfall leading to localized
flash flooding today.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Slight Risk of Excessive Rainfall leading to localized
flash flooding Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report any flooding in their area.

NCZ006-VAZ044>047-058-059-011015-
Caswell-Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-
Charlotte-
602 AM EDT Thu Jul 31 2025

This Hazardous Weather Outlook is for north central North Carolina,
central Virginia and south central Virginia.

.DAY ONE...Today and tonight.

There is a Marginal Risk of Excessive Rainfall leading to localized
flash flooding today.

Hot temperatures and high humidity will result in heat index values
over 100 degrees this afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a Marginal Risk of Excessive Rainfall leading to localized
flash flooding Friday.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are requested to report any flooding in their area.

In the hours before

Special weather statement, Jul 31, 11:46 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1146 AM EDT Thu Jul 31 2025

VAZ034-035-311615-
Amherst VA-Bedford VA-
1146 AM EDT Thu Jul 31 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTHEASTERN BEDFORD AND SOUTHWESTERN AMHERST COUNTIES THROUGH 1215
PM EDT...

At 1146 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Big Island, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Big Island...
Naola...
Coleman Falls...
Pleasant View...
and Elon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3746 7941 3756 7943 3764 7924 3748 7914
TIME...MOT...LOC 1546Z 263DEG 9KT 3753 7934

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 31, 11:50 AM EDT, 54 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1150 AM EDT Thu Jul 31 2025

NCZ019-311615-
Wilkes NC-
1150 AM EDT Thu Jul 31 2025

...STRONG THUNDERSTORMS WILL IMPACT
CENTRAL WILKES COUNTY THROUGH 1215 PM EDT...

At 1148 AM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Maple Springs, or near Wilbar, moving east at 10
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Wilbar...
Mulberry...
Cricket...
Wilkesboro Reservoir...
Buck...
Maple Springs...
and Millers Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near W Kerr Scott Reservoir, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3617 8144 3631 8134 3628 8111 3606 8127
TIME...MOT...LOC 1548Z 280DEG 8KT 3618 8135

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 31, 12:04 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1204 PM EDT Thu Jul 31 2025

VAZ013-311630-
Pulaski VA-
1204 PM EDT Thu Jul 31 2025

...A STRONG THUNDERSTORM WILL IMPACT
EAST CENTRAL PULASKI COUNTY THROUGH 1230 PM EDT...

At 1204 PM EDT, Doppler radar was tracking a strong thunderstorm near
Claytor Lake State Park, or near Dublin, moving east at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dublin...
Graysontown...
Claytor Dam...
and Claytor Lake State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3711 8070 3706 8055 3705 8055 3705 8054
      3704 8055 3705 8056 3705 8057 3704 8056
      3701 8056 3700 8055 3696 8062 3702 8075
TIME...MOT...LOC 1604Z 290DEG 10KT 3704 8069

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 31, 12:08 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1208 PM EDT Thu Jul 31 2025

NCZ002-003-019-VAZ015-016-311645-
Surry NC-Wilkes NC-Alleghany NC-Grayson VA-Carroll VA-
1208 PM EDT Thu Jul 31 2025

...STRONG THUNDERSTORMS WILL IMPACT
EASTERN ALLEGHANY...NORTHWESTERN SURRY AND NORTHEASTERN WILKES
COUNTIES IN NORTHWESTERN NORTH CAROLINA...SOUTHWESTERN CARROLL AND
SOUTHEASTERN GRAYSON COUNTIES IN SOUTHWESTERN VIRGINIA THROUGH 1245
PM EDT...

At 1208 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Barrett, or near Ennice, moving east at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Galax...
Sparta...
Ennice...
Mountain Park...
Bottom...
Cana...
and Roaring Gap.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.

&&

LAT...LON 3638 8114 3666 8109 3663 8068 3632 8081
TIME...MOT...LOC 1608Z 290DEG 12KT 3651 8094

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 31, 12:30 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1230 PM EDT Thu Jul 31 2025

VAZ034-035-045-046-311700-
Amherst VA-Campbell VA-Bedford VA-Appomattox VA-
1230 PM EDT Thu Jul 31 2025

...STRONG THUNDERSTORMS WILL IMPACT
NORTHWESTERN APPOMATTOX...NORTHEASTERN BEDFORD...AND AMHERST COUNTIES
AND THE NORTHWESTERN CITY OF LYNCHBURG THROUGH 100 PM EDT...

At 1230 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Naola, or near Big Island, moving northeast at 25
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lynchburg...
Amherst...
Forks Of Buffalo...
Clifford...
Big Island...
Coleman Falls...
and Madison Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3744 7885 3740 7942 3754 7950 3779 7909
      3772 7907 3770 7904 3768 7897 3755 7890
      3754 7884
TIME...MOT...LOC 1630Z 246DEG 23KT 3755 7926

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG
Special weather statement, Jul 31, 12:43 PM EDT, 1 minute before
Special Weather Statement
National Weather Service BLACKSBURG VA
1243 PM EDT Thu Jul 31 2025

NCZ002-003-019-VAZ016-032-311715-
Surry NC-Wilkes NC-Alleghany NC-Patrick VA-Carroll VA-
1243 PM EDT Thu Jul 31 2025

...STRONG THUNDERSTORMS WILL IMPACT
SOUTHEASTERN ALLEGHANY...WESTERN SURRY AND NORTHEASTERN WILKES
COUNTIES IN NORTHWESTERN NORTH CAROLINA...SOUTHEASTERN CARROLL AND
SOUTHWESTERN PATRICK COUNTIES IN SOUTHWESTERN VIRGINIA THROUGH 115 PM
EDT...

At 1242 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms over Bottom, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mount Airy...
Fairview...
Flat Rock...
Dobson...
Traphill...
Cana...
and Mountain Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3635 8106 3651 8098 3656 8087 3656 8084
      3657 8085 3663 8072 3667 8048 3631 8070
TIME...MOT...LOC 1642Z 262DEG 16KT 3649 8075

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

CDG

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 8:05 PM EDTFlash Flood WarningRNKGiles3 hr
Jul 30, 9:31 PM EDTAreal Flood AdvisoryRNKCity of Roanoke, City of Salem103 min
Jul 30, 11:02 PM EDTAreal Flood AdvisoryRNKMontgomery, Pulaski, City of Radford118 min
Jul 30, 11:08 PM EDTAreal Flood AdvisoryRNKGiles104 min
Jul 31, 11:46 AM EDTSpecial Weather StatementRNKAmherst29 min
Jul 31, 12:04 PM EDTSpecial Weather StatementRNKPulaski26 min
Jul 31, 12:08 PM EDTSpecial Weather StatementRNKCity of Galax37 min
Jul 31, 12:30 PM EDTSpecial Weather StatementRNKAmherst30 min
Jul 31, 1:10 PM EDTSpecial Weather StatementRNKBuckingham35 min
Jul 31, 1:20 PM EDTSpecial Weather StatementRNKAppomattox25 min
Jul 31, 1:45 PM EDTSpecial Weather StatementRNKAppomattox, Buckingham45 min
Jul 31, 2:01 PM EDTAreal Flood AdvisoryRNKRockbridge, City of Buena Vista3 hr
Jul 31, 2:02 PM EDTFlash Flood WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg4 hr
Jul 31, 2:11 PM EDTAreal Flood AdvisoryRNKBuckingham2 hr
Jul 31, 2:20 PM EDTSpecial Weather StatementRNKAlleghany, Craig, City of Covington25 min
Jul 31, 2:47 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington28 min
Jul 31, 2:59 PM EDTAreal Flood AdvisoryRNKBath, Rockbridge2 hr
Jul 31, 3:06 PM EDTAreal Flood AdvisoryRNKBotetourt2 hr
Jul 31, 3:08 PM EDTSpecial Weather StatementRNKAppomattox37 min
Jul 31, 3:19 PM EDTSpecial Weather StatementRNKBotetourt, City of Roanoke, City of Salem26 min
Jul 31, 3:23 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington37 min
Jul 31, 3:39 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Roanoke36 min
Jul 31, 3:50 PM EDTSpecial Weather StatementRNKBath25 min
Jul 31, 3:57 PM EDTSpecial Weather StatementRNKCampbell, City of Lynchburg33 min
Jul 31, 4:01 PM EDTSpecial Weather StatementRNKAmherst, City of Buena Vista29 min
Jul 31, 4:02 PM EDTAreal Flood AdvisoryRNKBedford, City of Lynchburg2 hr
Jul 31, 4:13 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Campbell, Franklin, Pittsylvania, City of Lynchburg62 min
Jul 31, 5:16 PM EDTSpecial Weather StatementRNKCampbell29 min
Jul 31, 6:04 PM EDTSpecial Weather StatementRNKHalifax26 min
Jul 31, 6:54 PM EDTSpecial Weather StatementRNKHalifax51 min
Jul 31, 7:09 PM EDTAreal Flood AdvisoryRNKCharlotte, Halifax3 hr

Nearby

Flood Watches in Virginia, 2025Every flood watch in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.